Severe thrombocytopenia and alveolar hemorrhage represent two types of bleeding tendency during tirofiban treatment: case report and literature review


Elcioglu O. C. , Ozkok A., Akpinar T. S. , Tufan F., Sezer M., Umman S., et al.

INTERNATIONAL JOURNAL OF HEMATOLOGY, cilt.96, ss.370-375, 2012 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 96 Konu: 3
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1007/s12185-012-1133-7
  • Dergi Adı: INTERNATIONAL JOURNAL OF HEMATOLOGY
  • Sayfa Sayısı: ss.370-375

Özet

Tirofiban is a glycoprotein (GP) IIb/IIIa receptor antagonist used in the treatment of acute coronary syndrome (ACS). Thrombocytopenia is a well-known complication of GPIIb/IIIa inhibitors. Life-threatening complications such as alveolar and gastrointestinal system hemorrhages may occur in the course of thrombocytopenia. Platelet count should be monitored closely, including during the first few hours of the infusion. Adverse events may be prevented by prompt discontinuation of the therapy. Herein we present two cases of profound and sudden thrombocytopenia associated with tirofiban use in the treatment of ACS together with a review of the literature.